Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 82, NWS Kansas City, MO

June 8, 2015Johnson County, Pettis County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 8, 2015, 12:46 AM CDT for Johnson County, Pettis County, Missouri. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2015, 12:46 AM CDT (05:46 UTC)
Expired
Jun 8, 2015, 1:14 AM CDT
In force
28 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Johnson County, MO, Pettis County, MO

The radar

The Pleasant Hill radar (KEAX), 76 km from the middle of the area, began a volume at 05:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 7:23 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 5.8 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2015-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1557 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2015-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1557 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
2044 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

056 
WUUS53 KEAX 080546
SVREAX
MOC101-159-080630-
/O.NEW.KEAX.SV.W.0082.150608T0546Z-150608T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1246 AM CDT MON JUN 8 2015

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN JOHNSON COUNTY IN WEST CENTRAL MISSOURI...
  PETTIS COUNTY IN CENTRAL MISSOURI...

* UNTIL 130 AM CDT

* AT 1244 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WHITEMAN
  AIR FORCE BASE...AND MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  SEDALIA...LA MONTE...GREEN RIDGE...SMITHTON AND SEDALIA MEMORIAL
  ARPT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3856 9364 3883 9365 3884 9305 3853 9307
TIME...MOT...LOC 0546Z 273DEG 38KT 3871 9349

HAIL...<.75IN
WIND...60MPH

$$

CDB
2 follow-up statements
815 
WWUS53 KEAX 080557
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1257 AM CDT MON JUN 8 2015

MOC101-080607-
/O.CAN.KEAX.SV.W.0082.000000T0000Z-150608T0630Z/
JOHNSON MO-
1257 AM CDT MON JUN 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JOHNSON COUNTY IN
WEST CENTRAL MISSOURI IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3856 9351 3883 9350 3884 9305 3853 9307
TIME...MOT...LOC 0557Z 273DEG 38KT 3870 9334

$$

MOC159-080630-
/O.CON.KEAX.SV.W.0082.000000T0000Z-150608T0630Z/
PETTIS MO-
1257 AM CDT MON JUN 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PETTIS COUNTY
UNTIL 130 AM CDT...

AT 1253 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LA MONTE...
AND MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
SEDALIA...SMITHTON AND SEDALIA MEMORIAL ARPT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3856 9351 3883 9350 3884 9305 3853 9307
TIME...MOT...LOC 0557Z 273DEG 38KT 3870 9334

HAIL...<.75IN
WIND...60MPH

$$

CDB
297 
WWUS53 KEAX 080614
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
114 AM CDT MON JUN 8 2015

MOC159-080624-
/O.CAN.KEAX.SV.W.0082.000000T0000Z-150608T0630Z/
PETTIS MO-
114 AM CDT MON JUN 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR PETTIS COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...GUSTY WINDS TO 50 MPH AND HEAVY RAIN ARE STILL POSSIBLE 
WITH THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 3 AM CDT.

LAT...LON 3856 9351 3883 9350 3884 9305 3853 9307
TIME...MOT...LOC 0614Z 273DEG 38KT 3869 9311

$$

CDB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 12:25 AM CDT, 21 minutes earlier.

Area forecast discussion, Jun 8, 12:25 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1225 AM CDT Mon Jun 8 2015

.DISCUSSION...
Issued at 305 PM CDT SUN JUN 7 2015

The main threat in the short term will revolve around thunderstorms
expected to develop this afternoon out ahead of a cold front across
northern Missouri and northeastern Kansas. With MLCAPE values of
2000-2500J/Kg...steep lapse rates...dewpoints around 70F...and
modest 0-6KM shear storms will have the potential to become severe.
The main threats will be large hail and damaging winds. However,
what may be the biggest threat will be the potential for flash and
river flooding. PWAT values this afternoon through tonight are
running in the 1.75"-2.00" range. Couple that with a slow moving
cold front dropping through the area, unidirectional shear
paralleling the front and very wet antecedent conditions and,
training storms producing heavy rain may be possible. This would
lead to flash flooding especially across eastern Kansas and western
Missouri where flash flood guidance is low as well as along swollen
area rivers where additional/continued river flooding would be
likely.

These storms are expected to slowly sink south tonight finally
exiting the area by tomorrow morning. However, after tomorrow
morning we finally get get a much welcome return to drying
conditions. The upper level trough will move through the region by
tomorrow morning leaving the area in benign northwest flow aloft.
Highs will be in the mid 80s. Tuesday, height rises and warm
southwesterly flow will allow highs to climb into the upper 80s to
lower 90s. Wednesday, the area moves under a low amplitude upper
level ridge of high pressure. However, that should still drive high
temperatures back into the upper 80s to lower 90s. Late
Wednesday/Wednesday night a weak back door cold front will be forced
into the area as an upper level trough moves from the Canadian
Plains into the northern Great lakes. This will bring the chance for
showers and thunderstorms late Wednesday into Wednesday night across
the northern CWA. This cold front will stall across the area on
Thursday and lift back northward. The area should remain capped
however a few thunderstorms can not be ruled out.

The active pattern looks to return to the region on Thursday night
as an upper level trough moves from the Great Basin into the eastern
Rockies and forces a cold front into the Plains. On Friday, that
upper trough moves into the central Plains and then into the Upper
Midwest leaving the cold front stalled across the CWA. Several
shortwaves moving in southwesterly flow aloft will be possible
Friday into Sunday providing the chance for several rounds of
thunderstorms with the quasi-stationary front as the focus.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday Night)
Issued at 1217 AM CDT MON JUN 8 2015

Scattered thunderstorms around the terminals (south of STJ) will
continue to at least be in the vicinity over the next few hours.
The culprit for direct impacts to the three southern terminals
(MCI, MKC, & IXD) have been the reduced visibitilies due to
moderate to heavy rainfall as a thunderstorm moves overhead. Once
these storms move out early this morning, VFR conditions will
prevail throughout the remainder of the TAF period. Generally
northerly winds overnight will become more westerly during the day
on Monday.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH until 7 AM CDT this morning FOR KSZ057-103>105.

MO...FLASH FLOOD WATCH until 7 AM CDT this morning FOR MOZ028>030-037-
     038-043-044.

&&

DISCUSSION...73
AVIATION...lg
Hazardous weather outlook, Jun 7, 5:07 AM CDT, 19 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
507 AM CDT SUN JUN 7 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-081015-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
507 AM CDT SUN JUN 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

SEVERE WEATHER WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS
MUCH OF THE AREA. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
SEVERE WEATHER HAZARDS.

DUE TO RECENT HEAVY RAINFALLS AND SATURATED SOILS...ANY ADDITIONAL
HEAVY RAINFALL IN THESE SENSITIVE AREAS WILL LEAD TO THE POTENTIAL
FOR FLASH FLOODING.

MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES WILL RETURN THURSDAY INTO THE WEEKEND.

In the hours before

Special weather statement, Jun 7, 10:00 PM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1000 PM CDT SUN JUN 7 2015

MOZ032-039-040-080345-
CHARITON MO-HOWARD MO-SALINE MO-
1000 PM CDT SUN JUN 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SALINE...HOWARD AND
SOUTHEASTERN CHARITON COUNTIES UNTIL 1045 PM CDT...

AT 958 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF GLASGOW...MOVING SOUTHEAST
AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GLASGOW...FAYETTE AND ARMSTRONG.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3901 9256 3898 9256 3923 9303 3938 9291
      3925 9243
TIME...MOT...LOC 0300Z 300DEG 26KT 3927 9290

CDB
Local storm report, Jun 7, 10:19 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1019 PM CDT SUN JUN 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     TSTM WND GST     LIVONIA                 40.49N 92.70W
06/07/2015  E60 MPH          PUTNAM             MO   PUBLIC

&&

CUTTER
Local storm report, Jun 7, 10:48 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1048 PM CDT SUN JUN 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0944 PM     TSTM WND GST     MOBERLY                 39.42N 92.44W
06/07/2015  E60.00 MPH       RANDOLPH           MO   PUBLIC

            OCCURRED WITH TORRENTIAL RAIN.

1042 PM     HEAVY RAIN       MOBERLY                 39.42N 92.44W
06/07/2015  M2.24 INCH       RANDOLPH           MO   PUBLIC

&&

CUTTER
Local storm report, Jun 8, 12:14 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1214 AM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0914 PM     TSTM WND GST     3 N PRAIRIE HILL        39.56N 92.74W
06/07/2015  E60 MPH          CHARITON           MO   PUBLIC

            60 TO 70 MPH ESTIMATED. DELAYED REPORT WITH TIME ALSO
            ESTIMATED FROM RADAR.

&&

CUTTER
Special weather statement, Jun 8, 12:25 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1225 AM CDT MON JUN 8 2015

MOZ040-046-080600-
COOPER MO-HOWARD MO-
1225 AM CDT MON JUN 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HOWARD AND NORTHERN
COOPER COUNTIES UNTIL 100 AM CDT...

AT 1221 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES NORTH OF PILOT GROVE...OR 9 MILES WEST
OF BOONVILLE...MOVING EAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BOONVILLE...NEW FRANKLIN...FRANKLIN AND WOOLDRIDGE.

THIS WILL IMPACT

 I-70 BETWEEN MILE MARKERS 90 AND 114.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3887 9252 3890 9301 3903 9298 3909 9290
      3910 9251 3909 9251 3900 9256 3897 9255
      3892 9249
TIME...MOT...LOC 0525Z 273DEG 42KT 3899 9286

CDB
Special weather statement, Jun 8, 12:38 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1238 AM CDT MON JUN 8 2015

MOZ044-045-080630-
JOHNSON MO-PETTIS MO-
1238 AM CDT MON JUN 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR PETTIS COUNTY IN CENTRAL
MISSOURI...AND SOUTHEASTERN JOHNSON COUNTY IN WEST CENTRAL MISSOURI
UNTIL 130 AM CDT...

AT 1235 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES WEST OF WHITEMAN AIR FORCE BASE...
MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  KNOB NOSTER...WHITEMAN AIR FORCE BASE...SEDALIA...LA MONTE...GREEN
  RIDGE...SMITHTON AND SEDALIA MEMORIAL ARPT.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3857 9378 3883 9365 3884 9305 3854 9308
TIME...MOT...LOC 0538Z 273DEG 38KT 3872 9360

CDB

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:01 PM CDTSpecial Weather StatementEAXMacon29 min
Jun 7, 7:06 PM CDTAreal Flood AdvisoryEAXAdair, Caldwell, Chariton, Daviess, Grundy, Linn and 3 more6 hr
Jun 7, 7:52 PM CDTFlash Flood WarningEAXLinn, Macon6 hr
Jun 7, 9:03 PM CDTSpecial Weather StatementEAXRandolph42 min
Jun 7, 9:08 PM CDTSevere Thunderstorm WarningEAXChariton, Randolph37 min
Jun 7, 9:44 PM CDTSevere Thunderstorm WarningEAXChariton, Randolph46 min
Jun 7, 10:00 PM CDTSpecial Weather StatementEAXHoward45 min
Jun 7, 10:09 PM CDTSevere Thunderstorm WarningEAXChariton, Howard, Randolph51 min
Jun 7, 11:14 PM CDTFlash Flood WarningEAXHoward, Randolph6 hr
Jun 8, 12:25 AM CDTSpecial Weather StatementEAXCooper35 min
Jun 8, 12:38 AM CDTSpecial Weather StatementEAXPettis52 min
Jun 8, 1:13 AM CDTSpecial Weather StatementEAXCooper32 min
Jun 8, 5:37 AM CDTRiver Flood WarningEAXHoward29 hr
Jun 8, 11:55 AM CDTRiver Flood WarningEAXCarroll37 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.